Wyoming, 2016

Avalanche in Wyoming, February 21, 2016

February 21, 2016 · NWS RIW · 1 event in 1 county or zone

A 30-year-old male was killed when a cornice he snowshoed unto broke loose in an out-of-bounds area near Grand Targhee Resort. He fell onto a cliff below, triggering a two-foot-deep avalanche that carried him over the cliff.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

A 30-year-old male was killed when a cornice he snowshoed unto broke loose in an out-of-bounds area near Grand Targhee Resort. He fell onto a cliff below, triggering a two-foot-deep avalanche that carried him over the cliff. The man died of trauma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 21, 1:59 PM MST, 2 hours 3 minutes earlier.

Area forecast discussion, Feb 21, 1:59 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MST SUN FEB 21 2016

.SHORT TERM...TONIGHT THROUGH MONDAY

IMAGERY SHOWS RIDGING ACROSS THE WRN CONUS...FLAT TROFFING ACROSS
THE EAST. WY UNDER NW FLOW ALOFT W/ MOSTLY DRY AND INSIGNIFICANT SW
PASSING OVR THE STATE WITH SOME MID/UPR LVL CLOUD PRODUCTION.
UPSTREAM OVR WA/OR RELATIVELY STRONG SW TROF ENTERING THE NW
CONUS...DUE TO ARRIVE HERE MONDAY. SFC HAS WEAK HIGH P FIELD OVR WY
AND THE NW...WITH LOWERING P TO THE E/SE INTO THE ERN PLAINS AND MID
WEST AND A WEAK BACK DOOR COLD FRONT DRAPED ACROSS SD...EXTREME NE
WY AND INTO CNTRL MT.

TONIGHT...STATIC RIDGING AND NW FLOW CONTINUES TONIGHT ACROSS THE
WEST AWAITING THE ARRIVAL OF THE NWRN CONUS SW TROF DURING THE EARLY
MORNING HRS OF MONDAY...FLATTENING THE UPR LVL FLOW SOME. DURING THE
DAY MONDAY...LEE SIDE CYCLOGENESIS WILL BE EXPECTED ADJACENT TO THE
SRN ROCKIES AND INTO THE HIGH PLAINS OF NM AND SERN CO...WITH WEAK
LEE SIDE TROFFING SHOWING UP OVR THE BIGHORN BASIN AND PERHAPS THE
WIND RIVER BASIN...WHILE INVERTED TROFFING SHOWS UP ACROSS THE WRN
CNTRL...HIGH...AND WRN NRN PLAINS. BY MONDAY
AFTERNOON...FRONTOGENESIS WILL THEN TAKE PLACE ACROSS PORTIONS OF
WYOMING...WITH STRONGEST BL FORCING ACROSS/INTO SRN WY AND NRN/NERN
FLOW EXPANDING OVER THE ENTIRE STATE BY MONDAY EVENING. THE FA AS A
WHOLE WILL BE MILDLY CONVECTIVE ONCE AGAIN...WITH SHOWERS OR
STRATIFORM PRECIP WITH EMBEDDED SHOWERS PREVALENT. ISOLATED THUNDER
IS NOT OUT OF THE QUESTION EITHER...ALTHOUGH ON A VERY ISOLATED
BASIS AS IT LOOKS NOW. THE BEST UPR COLD POOL WHERE BETTER
INSTABILITY WILL RESIDE WILL ACTUALLY BE LOCATED ACROSS THE NRN/NWRN
MOUNTAINS INTO THE CODY FOOTHILLS TO THE EAST...LESSER INSTABILITY
ACROSS SRN WY WHERE BETTER LL FORCING WILL BE PRESENT WITH A
FRONT/BOUNDARY. SO...NOT TOO THRILLED ABOUT THE THUNDER
PROSPECTS...ALTHOUGH IT WILL BE POSSIBLE FOR A BRIEF PERIOD. WHAT
THIS MEANS IN THE END IS LARGELY TERRAIN FORCED PRECIP/SNOW EARLY
ACROSS WRN WY...SPREADING SOUTH AND EAST ACROSS SWEETWATER COUNTY BY
LATE MORNING/EARLY AFTERNOON...WITH FRONTAL/POST FRONTAL UPSLOPE
KICKING OFF VARIOUS FORMS OF LIQUID AND FROZEN PRECIP EAST OF THE
DIVIDE MONDAY AFTERNOON. HEAVIEST PRECIP BY LATE AFTERNOON SHOULD BE
WITNESSED OVR/NEAR JUNCTIONS OF BEST FRONTAL UPSLOPE FORCING...SUCH
AS THE SRN ABSAROKAS/OWL CREEK MOUNTAINS...ERN WIND RIVER
MOUNTAINS...AND OVER/ALONG/NEAR THE BEST LL FRONTAL FORCING OVR ERN
SWEETWATER COUNTY. ATTM...THIS ALL LOOKS TO BE SUB ADVISORY...BUT
BEARS WATCHING. WILL SPS THESE AREAS IN THE MEANTIME.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

AS AN UPPER LEVEL TROUGH PASSES EAST ACROSS WESTERN AND CENTRAL
WYOMING...IT WILL SEND A COLD FRONT SOUTH FROM MONTANA WITH SOME
LIGHT RAIN AND SNOW SHOWERS DEVELOPING IN THE NORTH AND EAST BY
EARLY AFTERNOON.  MUCH OF THE AREA CAN EXPECT AT LEAST SCATTERED
RAIN OR SNOW SHOWERS WITH ISOLATED THUNDERSTORMS WITH GUSTY WINDS
MAINLY OVER AND NEAR THE MOUNTAINS MONDAY EVENING WITH MORE
WIDESPREAD SHOWERS EAST IN NATRONA COUNTY AROUND CASPER AND CASPER
MOUNTAIN AND FREMONT COUNTY ALONG AND NEAR THE EAST SLOPES OF THE
WIND RIVER MOUNTAINS AND ACROSS EASTERN SWEETWATER COUNTY.
TEMPERATURES WILL COOL BEHIND THE FRONT. SNOW SHOWERS WILL LINGER
THROUGH THE NIGHT WITH NORTHERLY FLOW ALOFT. THIS TROUGH AND COLD
FRONT DOES NOT LOOK TO HAVE SIGNIFICANT SUPPORT ALOFT AND IS
EXPECTED TO MOVE THROUGH QUICKLY WITH DRYING AND CLEARING BY TUESDAY
MORNING.  SOME MOUNTAIN SNOW SHOWERS WILL LINGER THROUGH THE DAY
TUESDAY WITH LITTLE IF ANY SHOWERS REACHING THE LOWER ELEVATIONS AS
THE HIGH PRESSURE RIDGE OVER THE WESTERN U.S. AGAIN BUILDS BRINGING
DRY BUT COOL CONDITIONS TUESDAY NIGHT AND WEDNESDAY. THE DRY
CONDITIONS SHOULD CONTINUE INTO THURSDAY MORNING BEFORE WARMING AND
BREEZY TO WINDY CONDITIONS RETURN.  SOME UPPER AND MID LEVEL
MOISTURE MOVES SOUTH DOWN THE EAST SIDE OF THE RIDGE...SPREADING
SOUTH AND EAST FROM MONTANA INTO NORTHERN AND CENTRAL WYOMING ON
THURSDAY.  AS ANOTHER LOW PRESSURE TROUGH DEEPENS ALONG THE WEST
COAST...THE WEST NORTHWEST FLOW WITH THE UPPER AND MID LEVEL
MOISTURE WILL MOVE EAST INTO THE NORTHERN PLAINS WITH DRYING ON
FRIDAY. FRIDAY HAS POTENTIAL TO BECOME QUITE WINDY AS THE FLOW
CHANGES FROM NORTHWEST TO WEST. LIMITED MOISTURE WILL INCREASE
CLOUDS IN THE WEST AND THERE MAY BE SOME SHOWERS DEVELOPMENT OVER
THE WESTERN MOUNTAINS BUT THIS MAY HOLD OFF UNTIL SUNDAY BEFORE
PRECIPITATION OCCURS. SATURDAY NIGHT SHOWERS AND CLOUDS WILL
INCREASE ACROSS THE WESTERN MOUNTAINS...THIS WILL CONTINUE SUNDAY
WITH TEMPERATURES FALLING THROUGH THE DAY.  THE VALLEYS SHOULD SEE
SOME RAIN AND AREAS WILL CHANGE TO SNOW LATE IN THE AFTERNOON.
WINDS WILL INCREASE ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS
AND VERY WINDY CONDITIONS COULD DEVELOP IN PARK...FREMONT AND NATRONA
COUNTIES.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE DIVIDE...KJAC/KRKS/KPNA/KBPI ROUTES

VFR CONDITIONS TO PREVAIL OVER THE REGION THROUGH 04Z.
AFTER 04Z...CLOUDS WILL BUILD AND SCATTERED LIGHT SNOW WILL DEVELOP
OVER THE WESTERN MOUNTAINS WITH SOME MVFR CONDITIONS EXPECTED BY 09Z
ALONG WITH MOUNTAIN OBSCURATION. THE KJAC TERMINAL COULD SEE MVFR
CONDITIONS AS EARLY AS 06Z WITH -SHSN ARRIVING BY 12Z. THE OTHER
TERMINALS WILL SEE MVFR CONDITIONS A BIT LATER...GENERALLY
DEVELOPING BETWEEN 12Z AND 16Z. IMPROVING CONDITIONS WILL WILL BE
FOUND ACROSS THE WEST BETWEEN 18Z AND 20Z...WITH MOUNTAIN
OBSCURATION HANGING ON LONGER. KRKS WILL LIKELY REMAIN MVFR
THROUGH THE ENTIRE AFTERNOON BEFORE IMPROVING INT HE EVENING.

EAST OF THE DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND ROUTES

VFR CONDITIONS TO PREVAIL THROUGH 14Z-16Z MONDAY WHEN CLOUDS WILL
BUILD IN AND CONDITIONS WILL DETERIORATE SLOWLY TO MVFR THROUGH THE
REST OF THE AFTERNOON. VCSH WILL ARRIVE AT KCOD BY 1600...THE
OTHER TERMINALS AFTER 18Z...PERSISTING THROUGH THE END OF THE
FORECAST PERIOD.

&&

.FIRE WEATHER...

FIRE DANGER LOW ACROSS THE FORECAST AREA THROUGH AT LEAST MIDWEEK...
WITH SEASONAL OR OR BELOW TEMPERATURES. RELATIVELY CALM WIND TODAY
WILL GIVE WAY TO GUSTY WINDS MONDAY AND MONDAY NIGHT AS A NEW WINTER
WEATHER STORM PUSHES THROUGH THE REGION. SCATTERED TO NUMEROUS
RAIN/SNOW SHOWERS AND VERY ISOLATED THUNDERSTORMS WILL SPREAD FROM
WEST TO EAST MONDAY...WITH HEAVIEST PRECIPITATION EXPECTED IN THE
WESTERN MOUNTAINS AND ACROSS SWEETWATER COUNTY. OTHERWISE...MOST
LATE MORNINGS AND AFTERNOONS ACROSS WYOMING SHOULD SEE AT LEAST
FAIR/GOOD SMOKE DISPERSION...VERY GOOD TO EXCELLENT ON MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Feb 21, 1:55 AM MST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
155 AM MST SUN FEB 21 2016

WYZ001>020-022>030-220900-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
155 AM MST SUN FEB 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LIGHT SNOW IN THE WESTERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY...NUMEROUS SNOW SHOWERS DEVELOPING IN THE WESTERN AND
NORTHERN MOUNTAINS MONDAY MORNING WITH SCATTERED SNOW SHOWERS
ACROSS MOST VALLEYS AND BASINS IN THE AFTERNOON AND EVENING. MORE
ORGANIZED SNOW BANDING COULD BRING HEAVIER AMOUNTS OF SNOW INTO
CENTRAL WYOMING MONDAY AFTERNOON AND EVENING...ESPECIALLY IN THE
CASPER AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Feb 21, 1:47 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MST SUN FEB 21 2016

WYZ001-002-012>015-023-024-221000-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE
147 PM MST SUN FEB 21 2016

A NEW WINTER WEATHER SYSTEM WILL ARRIVE ACROSS WESTERN WYOMING
LATER TONIGHT WITH SNOW BEGINNING OVER THE MOUNTAINS BY AROUND 2
AM. EXCEPT FOR SOME LINGERING LIGHT SNOW SHOWERS MONDAY
NIGHT...MOST OF THE SNOWFALL HAVE TAPERED OFF IN THE AFTERNOON.
SNOW ACCUMULATION WILL GENERALLY RUN FROM 2 TO 5 INCHES IN THE
MOUNTAINS AND FROM A HALF AN INCH TO 2 INCHES ACROSS THE VALLEY
FLOORS. WINDS WILL INCREASE MONDAY AFTERNOON OUT OF THE WEST TO 15
TO 25 MPH WITH SOME HIGHER GUSTS POSSIBLE.

WYZ019-025>030-221000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...PINEDALE...LA BARGE...
BIG PINEY...FARSON...KEMMERER...COKEVILLE...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
147 PM MST SUN FEB 21 2016

A NEW WINTER WEATHER SYSTEM WILL ARRIVE ACROSS WESTERN WYOMING
LATER TONIGHT WITH SNOW BEGINNING ACROSS PORTIONS OF SOUTHERN
LINCOLN COUNTY AND THE UPPER GREEN RIVER BASIN BY SUN UP MONDAY.
A FRONT WILL MOVE THROUGH THE REGION LATER MONDAY
AFTERNOON AND EVENING...HELPING TO FOCUS PRECIPITATION...BOTH
LIQUID AND FROZEN...ACROSS SOUTHERN WYOMING. HEAVIEST SNOWFALL
WILL COME IN THE AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN
SWEETWATER AND SOUTHERN FREMONT COUNTIES. SNOW ACCUMULATION
THROUGH MONDAY NIGHT WILL GENERALLY RUN FROM 2 TO 5 INCHES IN THE
MOUNTAINS AND FROM ONE TO THREE INCHES ACROSS THE LOWER
ELEVATIONS. WINDS WILL INCREASE MONDAY AFTERNOON OUT OF THE WEST
TO NORTHWEST AT 15 TO 25 MPH WITH SOME HIGHER GUSTS POSSIBLE.

WYZ007-016>018-020-022-221000-
OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-LANDER FOOTHILLS-NATRONA COUNTY LOWER ELEVATIONS-
CASPER MOUNTAIN-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER...
CASPER
147 PM MST SUN FEB 21 2016

A NEW WINTER WEATHER SYSTEM WILL ARRIVE ACROSS WESTERN WYOMING
LATER TONIGHT WITH SNOW BEGINNING ACROSS PORTIONS OF CENTRAL
WYOMING BY MONDAY AFTERNOON AS A FRONT MOVES THROUGH THE REGION.
THIS WILL HELP TO FOCUS PRECIPITATION...BOTH LIQUID AND
FROZEN...THROUGH THE EVENING PERIOD. HEAVIEST SNOWFALL IS EXPECTED
TO ARRIVE IN THE EVENING ACROSS PORTIONS OF THE WIND RIVER
BASIN...SPREADING EASTWARD INTO NATRONA COUNTY BY MID TO LATE
EVENING. SNOW ACCUMULATION THROUGH TUESDAY MORNING WILL GENERALLY
RUN FROM 2 TO 4 INCHES IN THE MOUNTAINS AND FROM ONE TO THREE
INCHES ACROSS THE BASINS AND FOOTHILLS. WINDS WILL INCREASE
MONDAY AFTERNOON OUT OF THE NORTH TO NORTHWEST AT 15 TO 25 MPH
WITH SOME HIGHER GUSTS POSSIBLE.

WYZ003-005-221000-
CODY FOOTHILLS-SOUTHWEST BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE...THERMOPOLIS
147 PM MST SUN FEB 21 2016

A NEW WINTER WEATHER SYSTEM WILL ARRIVE ACROSS WESTERN WYOMING
LATER TONIGHT WITH SNOW BEGINNING ACROSS PORTIONS OF NORTHERN AND
CENTRAL WYOMING BY MONDAY AFTERNOON AS A FRONT MOVES THROUGH THE
REGION. THIS WILL HELP TO FOCUS PRECIPITATION...BOTH LIQUID AND
FROZEN...INTO THE EVENING PERIOD. HEAVIEST SNOWFALL IS EXPECTED TO
ARRIVE IN THE AFTERNOON THROUGH EARLY EVENING ACROSS THE
FOOTHILLS...TAPERING OFF BY MID EVENING. SNOW ACCUMULATION THROUGH
MONDAY NIGHT WILL GENERALLY RUN FROM A TRACE TO 2 INCHES. WINDS
WILL INCREASE MONDAY AFTERNOON OUT OF THE NORTH TO NORTHWEST AT 15
TO 25 MPH WITH SOME HIGHER GUSTS POSSIBLE.

WYZ008>011-221000-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
147 PM MST SUN FEB 21 2016

A NEW WINTER WEATHER SYSTEM WILL ARRIVE ACROSS WESTERN WYOMING
LATER TONIGHT WITH SNOW BEGINNING ACROSS THE BIG HORN MOUNTAINS
OF NORTHERN WYOMING BY MONDAY AFTERNOON...THEN INTO THE LOWER
ELEVATIONS OF JOHNSON COUNTY...PARTICULARLY SOUTHERN JOHNSON
COUNTY...BY LATE AFTERNOON INTO EARLY EVENING AS A FRONT MOVES
THROUGH THE REGION. THIS WILL HELP TO FOCUS PRECIPITATION...BOTH
LIQUID AND FROZEN...INTO THE EVENING PERIOD. HEAVIEST SNOWFALL IS
EXPECTED TO ARRIVE IN THE MID AFTERNOON PERIOD ACROSS THE
MOUNTAINS...EARLY EVENING IN SOUTHERN JOHNSON COUNTY...TAPERING
OFF BY MIDNIGHT. SNOW ACCUMULATION THROUGH TUESDAY MORNING WILL
GENERALLY RUN FROM ONE TO 4 INCHES IN THE MOUNTAINS...WITH A TRACE
TO AN INCH ACROSS THE LOWER ELEVATIONS. WINDS WILL INCREASE
MONDAY AFTERNOON OUT OF THE NORTH TO NORTHWEST AT 15 TO 25 MPH
WITH SOME HIGHER GUSTS POSSIBLE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, Teton & Gros Ventre Mountains

When
February 21, 4:02 PM MST
Where
Teton & Gros Ventre Mountains forecast zone
Deaths
1 direct, 0 indirect
Reported by
Park/Forest Service
Coordinates
43.002, -109.948 (the zone’s center; the record gives no point)

A skier went out of bounds at Grand Targhee ski resort and triggered an avalanche that carried him over a cliff and caused his death.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Avalanche, Teton & Gros Ventre Mountains2016-02-2130MaleOutside/Open AreasDirect

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612511.